# SDR WRLA98071

- Difficulty date: January 21, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N117WA
- Make and model: Doug DC-10-30
- Aircraft serial: 48318
- System (JASC): 2830 · Fuel Dump System
- Part: S/O Valve
- Part number: AV16B1926C
- Condition: Inoperative
- Location: Lt Fuel System
- Stage of operation: DE
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

DURING AIR TURN BACK FOR PASSENGER MEDICAL EMERGENCY, FLIGHT CREW ACTIVATED FUEL DUMP PROCEDURES TO REDUCE A/C WEIGHT TO BELOW MAXIMUM LANDING WEIGHT.  DURING FUEL DUMP PROCEDURES, 'DUMP VALVE OPEN' LIGHT FAILED TO GO OFF WHEN DUMP SWITCH WAS POSITIONED TO CLOSE.  FLIGHT CREW RESET C/B, BUT SAME INDICATION WAS NOTED.  ADDITIONALLY FLIGHT CREW WAS UNABLE TO TRANSFER FUEL, CONFIRMING THE LEFT DUMP VALVE WAS IN THE OPEN POSITION.  AIRCRAFT CONTINUED TO DEPARTURE AIRPORT AND MADE AN UNEVENTFUL LANDING.  GROUND MX FOUND LEFT FUEL DUMP SYSTEM SHUT OFF VALVE WOULD NOT CLOSE ELECTRICALLY.  PART WAS NOT AVAILABLE ON SITE.  VALVE WAS MANUALLY CLOSED PER MM PROCEDURES AND DEFERRED PER MEL PROCEDURES.  A/C RETURNED TO SERV
